MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 APICAL CUFF; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 APICAL CUFF; VENTRICULAR (ASSIST) BYPASS
Model Number 106522
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tunneling adaptor was dropped while trying to connect to the pump cable during pump preparation and the apical cuff was unable to connect to the pump.The backup adaptor and cuff were used instead of the original kit.The patient was recovering in the intensive care unit.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported engagement issue could not be confirmed through this evaluation as apical cuff, lot number 8081321, was not returned for evaluation.A specific cause for this event could not conclusively be determined.The relevant sections of the device history records for (b)(6) were reviewed, including the cuff lock installation and inspection, and showed no deviations from manufacturing or quality assurance specifications.Review of the lvad (left ventricular assist device) final assembly device history records showed that the cuff lock installed on (b)(6)passed all inspection and testing steps.Heartmate 3 (hm3) left ventricular assist system (lvas) instructions for use (ifu) is currently available.The ifu provides instructions on all surgical procedures, including preparing the ventricular apex site and inserting the pump in the ventricle.The ifu cautions that after the apical cuff has been sewn to the heart, the metal ring on the apical cuff should extend above the felt surface to allow proper engagement and locking with the slide lock of the heartmate 3 lvad (left ventricular assist device).If the slide lock mechanism on the hm3 lvad fails to engage, do not make further attempts to engage until retracting the slide lock mechanism.Evidence of slide lock mechanism failing to engage will be either visual evidence of the yellow ¿wings¿ or a tactile feel of three ridges versus one.The slide lock will not engage the apical cuff unless initially fully retracted.If difficulty persists when engaging the slide lock mechanism, the lvad should be removed from the apical cuff to visualize what might be preventing the connection.The suture knots should not interfere with the connection.If a sealing agent is used on or near the apical cuff, it should not interfere with the slide lock mechanism.The surgical procedures section also includes information on de-airing the pump.During the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 APICAL CUFF
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13524152
Report Number2916596-2022-00658
Device Sequence Number5299048
Product Code DSQ
UDI-Device Identifier00813024012825
UDI-Public00813024012825
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2024
Device Model Number106522
Device Catalogue Number106522US
Device Lot Number8081321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer04/12/2022
05/03/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/14/2022
05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown